MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A nonhealth care professional reported that during the intraocular lens (iol)implantation surgery, the injector failed to deploy.The procedure was completed on the same day.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.A photo was provided for serial number (b)(6).The device was held in ungloved fingers and appeared to be on (or in) a clear plastic material.The device was only visible from the mylar to the beginning of the loading area.We are unable to confirm if the lens stop was removed or not due to the location of the ungloved fingers.The plunger lock has been removed.The plunger appears to be oriented correctly and advanced.Due to the ungloved fingers, we are unable to confirm exact location the plunger was advanced.The lens cannot be observed in this photo.No further determinations can be made without a physical sample.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Viscoelastic was not provided.It is unknown if a qualified product was used.The product investigation could not identify a root cause.The product has not been received to evaluate.The photos provided show only small portion of the device with serial number.No determination can be made from the photos.It is unknown if a qualified viscoelastic was used.The instructions for use (ifu) instructs: during device preparation and implantation of the intra ocular lens (iol) with the preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Take at least 7 seconds to gently fold the iol by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the ¿fill-to¿ line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.After the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.Lens may become stuck in the device: if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to become ¿stuck¿ in the device due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23644927
Report Number1119421-2025-03018
Device Sequence Number21289374
Product Code KYB
UDI-Device Identifier00380652395267
UDI-Public(01)00380652395267(17)280325(11)250327(10)16017256
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number16017256
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/09/2026
Date Device Manufactured03/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown